MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-6-40-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Muscle Weakness/Atrophy (1967); Lethargy (2560); Cerebral Edema (4403); Speech Disorder (4415)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that the post-operative computerized tomography (ct) revealed clinically significant subarachnoid hemorrhage (sah).Modified rankin scale (mrs) score 0, national institutes of health stroke scale (nihss) 16.The onset date was (b)(6) 2023 and the patient has not recovered and the issue not yet resolved.This was not a recurrent or new stroke.This adverse event (ae) was possibly related to the disease under study, not related to an underlying condition or disease, and not related to a device deficiency.This event did not result in congenital anomaly, death, disability, hospitalization, or medical intervention and was not considered life-threatening.The site assessed the event as not related to the study device and probably related to the study procedure.The sponsor assessed this event as causally related to the procedure and possibly related to the study device solitaire.Pre-procedure mtici score 0, post-procedure mtici score 3.Additional information was received reporting the final mtici 3, at discharged nihss 6.Mrs3 on (b)(6) 2023.No treatment was provided to treat this condition.No symptoms were reported related to the sah, at discharged neurological condition improved as was reported nihss 6.On (b)(6) 2023.This information was confirmed with the account.Additional information was received reporting hemorrhagic transformation stroke ph-1 was revealed on computerized tomography (ct) on (b)(6) 2023.No sustained aggravation of ph-1 symptoms, and antiplatelet aggregators were used aspirin plus clopidogrel butylphthalein, sodium chloride injection to improve side circulation.Patient was discharged from the hospital on (b)(6) 2023.After treatment, her sanity was cleared, and the symptoms of left limb asthenic slurred speech were improved.This event did not result in congenital anomaly, death, disability, hospitalization, or medical intervention, and was not life-threatening.The sponsor assessed the event ph1 as possibly related to the study procedure.The patient is recovering and the issue is resolving.The site assessed the subarachnoid hemorrhage as probably related to the study procedure.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received updating the onset date of the ct scan revealing sah to (b)(6) 2023.Medtronic received a report that re-examination ct showed no obvious increase of bleeding lesions, lateral ventricle compression and cerebral edema in the right cerebral hemisphere therefore, dehydration with mannitol resulted in low intracranial pressure and lethargy, which was considered to be related to cerebral tissue edema affecting cerebral cortex function.This was not a recurrent or new stroke.Rationale for relating adverse event (ae) to the system or procedure was that surgery increases risk of bleeding.This ae was not related to the disease under study or underlying condition or disease.Ae did not result from device deficiency.Modified rankin scale (mrs) score 0, national institutes of health stroke scale (nihss) 16.This event did not lead to congenital anomaly, death, disability, hospitalization, or medical intervention and was not considered life threatening.Pre-procedure mtici score 0, post- procedure 3.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported rationale for relating the adverse event to the system or procedure as a correlation and could not be ruled out.The adverse event was possibly related to the disease under study.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key18486074
Report Number2029214-2024-00080
Device Sequence Number16830979
Product Code NRY
UDI-Device Identifier00847536034792
UDI-Public00847536034792
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/25/2024
Device Model NumberSFR3-6-40-10
Device Catalogue NumberSFR3-6-40-10
Device Lot NumberB469252
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer02/02/2024
08/22/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date02/06/2024
09/09/2024
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight95 KG